Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Honolulu, HI

February 25, 2021

NWS Honolulu, HI issued this small craft advisory at Feb 25, 2021, 6:44 PM HST. It took effect at Feb 26, 2021, 3:20 PM HST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2021, 6:44 PM HST (04:44 UTC)
In effect from
Feb 26, 2021, 3:20 PM HST
Expired
Feb 28, 2021, 3:24 PM HST
In force
48 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

006 
WHHW70 PHFO 260444
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
644 PM HST Thu Feb 25 2021

PHZ123-261745-
/O.UPG.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
/O.EXA.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/
/O.NEW.PHFO.SC.Y.0014.210227T0400Z-210301T0400Z/
Big Island Leeward Waters-
644 PM HST Thu Feb 25 2021

...GALE WARNING IN EFFECT UNTIL 6 PM FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM SUNDAY...

* WHAT...For the Gale Warning, east winds to 35 kt. For the Small
  Craft Advisory, east winds to 30 kt.

* WHERE...Big Island Leeward Waters.

* WHEN...For the Gale Warning, until 6 PM Friday. For the Small 
  Craft Advisory, from 6 PM Friday to 6 PM HST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ121-261745-
/O.CON.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/
Alenuihaha Channel-
644 PM HST Thu Feb 25 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM SUNDAY...

* WHAT...East winds to 35 kt.

* WHERE...Alenuihaha Channel.

* WHEN...For the Gale Warning, until 6 PM Friday. For the Small 
  Craft Advisory, from 6 PM Friday to 6 PM Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ110>120-122-124-261745-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Big Island Windward Waters-Big Island Southeast Waters-
644 PM HST Thu Feb 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM SUNDAY...

* WHAT...East winds to 30 kt.

* WHERE...All Hawaiian coastal waters except Alenuihaha Channel
  and Big Island Leeward Waters.

* WHEN...Until 6 PM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
Donaldson
6 follow-up statements
797 
WHHW70 PHFO 261302
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
302 AM HST Fri Feb 26 2021

PHZ123-270230-
/O.CON.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/
/O.CON.PHFO.SC.Y.0014.210227T0400Z-210301T0400Z/
Big Island Leeward Waters-
302 AM HST Fri Feb 26 2021

...GALE WARNING IN EFFECT UNTIL 6 PM THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM SUNDAY...

* WHAT...For the Gale Warning, east winds to 35 kt. For the Small Craft
  Advisory, east winds to 30 kt.

* WHERE...Big Island Leeward Waters.

* WHEN...For the Gale Warning, until 6 PM Friday. For the Small
  Craft Advisory, from 6 PM Friday to 6 PM Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ121-270230-
/O.CON.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/
/O.EXA.PHFO.SC.Y.0014.210227T0400Z-210301T0400Z/
Alenuihaha Channel-
302 AM HST Fri Feb 26 2021

...GALE WARNING IN EFFECT UNTIL 6 PM THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM SUNDAY...

* WHAT...For the Gale Warning, east winds to 35 kt. For the Small Craft
  Advisory, east winds to 30 kt.

* WHERE...Alenuihaha Channel.

* WHEN...For the Gale Warning, until 6 PM Friday. For the Small
  Craft Advisory, from 6 PM Friday to 6 PM Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ110>120-122-124-270230-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Big Island Windward Waters-Big Island Southeast Waters-
302 AM HST Fri Feb 26 2021

...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY...

* WHAT...East winds to 30 kt.

* WHERE...All Hawaiian coastal waters except Alenuihaha Channel 
  and Big Island Leeward Waters.

* WHEN...Until 6 PM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
142 
WHHW70 PHFO 270120
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
320 PM HST Fri Feb 26 2021

PHZ121-123-271430-
/O.CAN.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/
/O.EXT.PHFO.SC.Y.0014.210227T0120Z-210301T0400Z/
Alenuihaha Channel-Big Island Leeward Waters-
320 PM HST Fri Feb 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

...GALE WARNING IS CANCELLED...

* WHAT...East winds to 25 to near 35 knots.

* WHERE...Big Island Leeward Waters and the Alenuihaha Channel.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>120-122-124-271430-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Big Island Windward Waters-Big Island Southeast Waters-
320 PM HST Fri Feb 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 20 to 30 knots. Seas 9 to 13 feet.

* WHERE...All Hawaiian coastal waters.

* WHEN...Until 6 PM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
904 
WHHW70 PHFO 271332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 AM HST Sat Feb 27 2021

PHZ121-123-280245-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/
Alenuihaha Channel-Big Island Leeward Waters-
332 AM HST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds to 25 to 30 knots. Seas 8 to 10 feet.

* WHERE...Big Island Leeward Waters and the Alenuihaha Channel.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>120-122-124-280245-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Big Island Windward Waters-Big Island Southeast Waters-
332 AM HST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 20 to 30 knots. Seas 8 to 10 feet.

* WHERE...All Hawaiian coastal waters, except Alenuihaha Channel
  and Big Island Leeward Waters.

* WHEN...Until 6 PM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
056 
WHHW70 PHFO 280157
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
357 PM HST Sat Feb 27 2021

PHZ123-281500-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-210303T0400Z/
Big Island Leeward Waters-
357 PM HST Sat Feb 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds to 20 to 30 knots. Seas 9 to 13 feet.

* WHERE...Big Island Leeward Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>120-122-124-281500-
/O.EXT.PHFO.SC.Y.0013.000000T0000Z-210303T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Big Island Windward Waters-Big Island Southeast Waters-
357 PM HST Sat Feb 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 20 to 30 knots. Seas 10 to 14 feet.

* WHERE...All Hawaiian coastal waters except for the Alenuihaha
  Channel Sunday evening through Tuesday afternoon.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ121-281500-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/
/O.NEW.PHFO.GL.A.0005.210301T0400Z-210303T0400Z/
Alenuihaha Channel-
357 PM HST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY
AFTERNOON... 

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt
  gusts to near 40 kt and seas 10 to 12 feet. For the Gale Watch,
  east winds 25 to 35 kt gusts to near 45 kt and seas 10 to 14 
  feet.

* WHERE...Alenuihaha Channel.

* WHEN...For the Small Craft Advisory, until 6 PM HST Sunday. 
  For the Gale Watch, from Sunday evening through Tuesday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
519 
WHHW70 PHFO 281316
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
316 AM HST Sun Feb 28 2021

PHZ121-010230-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/
/O.UPG.PHFO.GL.A.0005.210301T0400Z-210303T0400Z/
/O.NEW.PHFO.GL.W.0005.210301T0400Z-210303T0400Z/
Alenuihaha Channel-
316 AM HST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
TUESDAY...

* WHAT...East winds 20 to 30 kts with higher gusts today will
  increase to 25 to 35 kts with higher gusts starting this
  evening. Seas 9 to 14 feet.

* WHERE...Alenuihaha Channel.

* WHEN...Small Craft Advisory, until 6 PM HST this evening. Gale 
  Warning, from 6 PM this evening to 6 PM HST Tuesday. 

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ123-010230-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/
/O.NEW.PHFO.GL.W.0005.210301T0400Z-210303T0400Z/
Big Island Leeward Waters-
316 AM HST Sun Feb 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
TUESDAY...

* WHAT...East winds 15 to 25 kts with higher gusts today will 
  increase to 25 to 35 kts with higher gusts starting this 
  evening. Seas 7 to 11 feet.

* WHERE...Big Island Leeward Waters.

* WHEN...Small Craft Advisory, until 6 PM HST this evening. Gale 
  Warning, from 6 PM this evening to 6 PM HST Tuesday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ119-120-124-010230-
/O.EXT.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
/O.NEW.PHFO.GL.W.0005.210301T0400Z-210303T0400Z/
Maalaea Bay-Pailolo Channel-Big Island Southeast Waters-
316 AM HST Sun Feb 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with higher gusts today will
  increase to 25 to 35 kts tonight. Seas 9 to 13 feet expected.

* WHERE...Maalaea Bay, Pailolo Channel and Big Island Southeast 
  Waters.

* WHEN...Small Craft Advisory, until 6 PM HST this evening. Gale 
  Warning, from 6 PM this evening to 6 PM HST Tuesday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ110>118-122-010230-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-210303T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
316 AM HST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...East winds 20 to 30 kt with higher gusts and seas 8 to 
  13 feet.

* WHERE...Big Island Windward Waters, Maui County Leeward 
  Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest 
  Waters, Kauai Windward Waters, Kaiwi Channel, Maui County 
  Windward Waters, Oahu Windward Waters and Oahu Leeward Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
163 
WHHW70 PHFO 010124
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
324 PM HST Sun Feb 28 2021

PHZ121-123-011430-
/O.CAN.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/
/O.EXT.PHFO.GL.W.0005.210301T0124Z-210303T0400Z/
Alenuihaha Channel-Big Island Leeward Waters-
324 PM HST Sun Feb 28 2021

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...East winds 25 to 35 kts with higher gusts and seas 8 to
  14 feet.

* WHERE...Big Island Leeward Waters and Alenuihaha Channel.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ119-120-124-011430-
/O.CAN.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/
/O.EXT.PHFO.GL.W.0005.210301T0124Z-210303T0400Z/
Maalaea Bay-Pailolo Channel-Big Island Southeast Waters-
324 PM HST Sun Feb 28 2021

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...East winds 25 to 35 kts tonight and seas 8 to 13 feet 
  expected.

* WHERE...Pailolo Channel, Big Island Southeast Waters and 
  Maalaea Bay.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ110>118-122-011430-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-210303T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
324 PM HST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...East winds 20 to 30 kt with higher gusts and seas 8 to 
  13 feet.

* WHERE...Big Island Windward Waters, Maui County Leeward 
  Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest 
  Waters, Kauai Windward Waters, Kaiwi Channel, Maui County 
  Windward Waters, Oahu Windward Waters and Oahu Leeward Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:51 PM HST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 25, 3:51 PM HST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
351 PM HST Thu Feb 25 2021

.SYNOPSIS...
Breezy to locally windy trade winds will continue into the first
half of next week. Rainfall will remain focused over windward
slopes, but a disturbance aloft will enhance shower activity and
may produce a few thunderstorms Friday through the weekend.

&&

.DISCUSSION...
An exceptionally strong 1047 mb surface high centered nearly 1600
miles north of the state is maintaining locally strong and gusty
easterly trade winds. A Wind Advisory remains posted for portions
of the Big Island and Maui, where sustained winds of around 30
mph have been measured at a handful of gages. A narrow upper
level trough is building over the area from the east, eroding the
inversion and leading to some instability. As a result, isolated
heavy showers are flaring within a pocket of moisture currently
affecting windward Oahu and Kauai, and although moisture is
temporarily suppressed over the Big Island, a few showers are
developing along leeward slopes along with a couple of freezing
rain showers observed on the high summits.

Winds will hold tonight and Friday as the atmosphere gradually
destabilizes. The surface high will begin to drift eastward, but
since winds will likely persist around current strength, we have
extended the Wind Advisory through the day tomorrow. The upper
level trough will settle over the islands, wiping out the
inversion and producing instability. The GFS and ECMWF do not
show sources of deep moisture that could help to trigger
convection, but thunderstorms are a good bet for leeward Big
Island slopes in the afternoon. Otherwise, showers will be focused
over windward areas, with a few briefly passing over leeward areas
on the strong trades.

A breezy and somewhat wet and unstable trade wind pattern will
prevail this weekend. Expect pockets of enhanced moisture moving
in the trade wind flow to remain focused over windward areas, and
deeper moisture developing near the Big Island and Maui could
produce more widespread heavy showers and a few thunderstorms. The
area with the highest risk of sustained heavy rainfall will likely
be windward Big Island, though a Flash Flood Watch does not
appear warranted at this time.

The current run of breezy trades will persist into early next
week. High pressure will dominate far north of the state, but the
GFS and ECMWF continue to differ on some important details. The
GFS shows the upper level trough overhead weakening, while the
ECMWF suggests that this feature will be reinvigorated, leading to
weaker trades and wetter conditions. The forecast favors the GFS,
but confidence is low.

&&

.AVIATION...
Strong high pressure far north of the state is producing strong
easterly trade winds across the area. AIRMET Tango remains in
effect for low level mechanical turbulence for areas over and
immediately south through west of mountains. This AIRMET will
continue into the early morning hours. The strong winds are also
causing low level wind shear near Kahului Airport.

VFR conditions prevail across most of the area with brief periods
of MVFR conditions over some windward locations in low clouds and
showers. Expect these conditions to continue on through the
overnight hours.

&&

.MARINE...
Strong high pressure NE and N of the islands will maintain strong
to near gale force trade winds over and upstream of the islands
into next week. A Small Craft Advisory (SCA) for all waters through
the weekend will likely need to be extended further in time as
winds and/or seas will continue to meet criteria early next week.
Where winds are most accelerated, an ongoing Gale Warning for the
Alenuihaha Channel has been extended through Friday, but a subtle
decrease in wind speeds will likely allow the Gale Warning to be
dropped over the weekend. Winds may increase again early next week
as a new high builds N of the area.

The strong trade winds extend well upstream of the islands, and are
driving a well-developed (10-11 second period) wind swell toward
the islands from the E. A High Surf Advisory for E facing shores
will remain posted for the next several days. Elsewhere, surf will
be below advisory levels, but several long-period NW swells are
expected over the next week. Peaks in these swells can generally
be expected tonight into Friday, Saturday night/Sunday, and
Wednesday/Thursday, with the last swell expected to be the largest
of the three.

Some trade wind swell will wrap into exposed shores/reefs along N
and S facing shores, and a small long-period S swell is also
expected the next couple of days.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 AM HST Monday for Kauai Windward-Oahu
Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Wind Advisory until 6 PM HST Friday for Molokai-Kahoolawe-Maui
Windward West-Maui Leeward West-Maui Central Valley-Windward
Haleakala-Leeward Haleakala-South Big Island-Big Island North
and East-Kohala-Big Island Interior.

Small Craft Advisory until 6 PM HST Sunday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Maalaea Bay-
Pailolo Channel-Big Island Windward Waters-Big Island Leeward
Waters-Big Island Southeast Waters.

Gale Warning until 6 PM HST Friday for Alenuihaha Channel.

&&

DISCUSSION...Wroe
AVIATION...Burke
MARINE...Birchard

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:09 AM HSTWinter Weather AdvisoryHFOHawaii3 days
Feb 26, 8:27 AM HSTFlash Flood WatchHFOHawaii, Kalawao67 hr
Feb 26, 1:11 PM HSTAreal Flood AdvisoryHFOHawaii3 hr

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.